31. Blood transfusion reactions Flashcards Preview

Immunology > 31. Blood transfusion reactions > Flashcards

Flashcards in 31. Blood transfusion reactions Deck (15):
1

Blood transfusion reactions types

Allergic reaction
Anaphylactic reaction
Febrile nonhemolytic transfusion reaction
Acute Hemolytic transfusion reaction

2

Allergic type-pathogenesis

Type I hypersensitivity reaction against plasma proteins in transdused blood

3

clinical presentation

Urticaria
pruritus
Wheezing
Fever

Allergic type



4

Allergic type -tx

anti-histamines

5

Anaphylactic reaction- Pathogenesis

Severe allergic reaction.

6

IgA deficncy and blood transfusion

igA-deficient individuals must receive blood products with IgA - anaphylactic reaction

7

Dyspnea
Brochospasm
Hypotension
Repspiratory arrest
shock, clinical presentation

Anaphylactic reaction

8

Febrile non hemolytic transfusion reaction - pathogenesis

Type II hypersensitivity reaction. Host antibodies against donor HLA antigens and WBCs

9

Fever , headaches, chills , flusshing

Febrile non hemolutic transfusion reaction

10

Acute hemolytic transfusion reaction- pathogenesis

Type II hypersensivity reaction. Intravascular hemolysis ( ABO blood group incompatibility) or extravascular hemolysis ( host antibody reaction against foreign antigen on donor RBCs

11

ebrile non hemolytic transfusion reaction - Tx

acetaminophen

12

fever
hypotension
tachepnea
tachycardia
flank pain

acute hemolytic transfusion

13

Intravascular vs extravascular hemolysis according to clinical manifestation

hemogloinuria (intravasculare hemolysis)
jaundice (extravascular hemolysis)

14

• A patient has an acute hemolytic transfusion reaction. He has no jaundice. What is the likely mechanism behind the transfusion reaction?


Given the lack of jaundice, it is likely intravascular hemolysis, caused by ABO blood group incompatibilities

15

• A patient requires blood transfusions free of IgA. What are the symptoms of the reaction that is being avoided?

Dyspnea, bronchospasm, hypotension, respiratory arrest, shock (this is anaphylactic transfusion reaction)